Vol. 15, No. 5, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 8, 1865–2122
Issue 7, 1593–1864
Issue 6, 1343–1592
Issue 5, 1077–1342
Issue 4, 821–1076
Issue 3, 569–820
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
The universal unramified module for $\mathrm{GL}(n)$ and the Ihara conjecture

Gilbert Moss

Vol. 15 (2021), No. 5, 1181–1212

Let F be a finite extension of p. Let W(k) denote the Witt vectors of an algebraically closed field k of characteristic different from p, and let 𝒵 be the spherical Hecke algebra for GLn(F) over W(k). Given a Hecke character λ : 𝒵 R, where R is an arbitrary W(k)-algebra, we introduce the universal unramified module λ,R. We show λ,R embeds in its Whittaker space and is flat over R, resolving a conjecture of Lazarus. It follows that λ,k has the same semisimplification as any unramified principal series with Hecke character λ.

In the setting of mod- automorphic forms Clozel, Harris, and Taylor (2008) formulated a conjectural analogue of Ihara’s lemma. It predicts that every irreducible submodule of a certain cyclic module V of mod- automorphic forms is generic. Our result on the Whittaker model of λ,k reduces the Ihara conjecture to the statement that V is generic.

Ihara's lemma, universal unramified module, mod-$\ell$ automorphic forms
Mathematical Subject Classification
Primary: 11F33
Secondary: 22E50, 22E55
Received: 7 February 2020
Revised: 21 September 2020
Accepted: 13 November 2020
Published: 30 June 2021
Gilbert Moss
Department of Mathematics
University of Utah
Salt Lake City, UT
United States